MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31229721m and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation with a decanav electrophysiology catheter and the patient experienced cardiac tamponade that required pericardiocentesis.Effusion was confirmed while mapping the lv apex area with decanav catheter.The blood pressure drop was resolved by drainage.Heparinized saline solution was administered again and act (activated clotting time) was extended to act 300.After confirming that there was no increase in effusion, the procedure was resumed.The procedure was completed without further problems.Patient has fully recovered however required extended hospitalization.As a pericardial drain was inserted, the patient required follow up for drain removal.The physician reported that there is a causal relationship with the bwi product.Too much contact was applied when mapping was performed with decanav.No abnormalities were observed prior to or during use of the product.Atrial septal puncture was not performed.Ablation was not performed prior to the effusion identified.

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20003338
Report Number2029046-2024-02724
Device Sequence Number17362842
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(11)240120(17)250119(10)31229721M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Catalogue NumberR7D282CT
Device Lot Number31229721M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight59 KG